Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 222, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 3, 2003, 7:42 PM CDT for Lampasas County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2003, 7:42 PM CDT (00:42 UTC)
- Expired
- Jun 3, 2003, 8:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Lampasas County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1984 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:05 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 3, 6:05 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 605 PM CDT TUE JUN 3 2003 PUBLIC UPDATE... HAVE UDPATED FOR WATCH...AND TO INCLUDE THREAT OF SEVERE. 42 605 PM AVIATION DISCUSSION... MOST OF THE NIGHT WILL BE QUIET. THUNDERSTORMS IN EASTERN NEW MEXICO MAY MOVE INTO NORTH TEXAS EARLY WEDNESDAY MORNING. UNTIL THEN WINDS WILL BE LIGHT WITH SOME HIGH CLOUDS. 59 CONVECTION HAS ALREADY DEVELOPED THIS AFTERNOON...ALONG A WEAK CONVERGENCE ZONE IN CENTRAL TEXAS...AND ACROSS PORTIONS OF EASTERN NEW MEXICO. SHORT TERM MODEL GUIDANCE IS IN REMARKABLE AGREEMENT ON THE CONVECTION ACROSS WEST TEXAS DEVELOPING INTO A LARGE MCS...AND MOVING SOUTHEASTWARD ACROSS CENTRAL TEXAS OVERNIGHT. HOWEVER...A GREAT DEAL OF UNCERTAINTY REMAINS...ESPECIALLY GIVEN SIMILAR CONDITIONS FORECAST FOR LAST SUNDAY. WITH THIS IN MIND...WILL PLACE HIGHEST CHANCE POPS ACROSS WESTERN ZONES...AS MCS WILL LIKELY PROPAGATE INTO STRONGEST LOW-LEVEL MOISTURE ADVECTION...WHICH WILL LIKELY OCCUR WEST OF OUR FORECAST AREA. GIVEN WEAK CINH FORECAST TO REMAIN ACROSS THE DFW/ACT REGIONS AND PROGS OF WEAK SYSTEM RELATIVE LOW-LEVEL WINDS ACROSS THE AREA...WILL TAPER POPS TO LOW CHANCE ACROSS THE I-35 CORRIDOR...AND KEEP ONLY SLIGHT CHANCES IN THE FAR EAST. GUIDANCE FROM NUMEROUS MODELS /GFS-CANADIAN-UKMET/ CONTINUE TO PAINT A WET PICTURE ACROSS NORTH TEXAS THROUGH FRIDAY. HOWEVER... GIVEN AMOUNT OF UNCERTAINTY CONCERNING WHERE UPPER WAVES WILL TRACK AND THE RESULTANT LOCATION OF RESIDUAL SURFACE BOUNDARIES...WILL ONLY PLACE SLIGHT CHANCE POPS IN THE FORECAST. IN TERMS OF TEMPERATURES...WILL FOLLOW A WARMER SOLUTION THAN WHAT HAS BEEN FORECAST FOR THE LAST SEVERAL DAYS...AS BOTH MAXES AND MINS HAVE BEEN WARMER THAN MOS NUMBERS. THE EXTENDED PORTION OF THIS FORECAST APPEARS TO FAVOR A DRIER AND WARMER PATTERN...AS ALL MEDIUM RANGE GUIDANCE IS IN AGREEMENT ON BUILDING AN UPPER RIDGE ACROSS THE GULF OF MEXICO AND INTO TEXAS BY THIS WEEKEND. THE LATEST GFS WANTS TO SWEEP ANOTHER FAST MOVING COLD FRONT ACROSS THE REGION ON SUNDAY. HOWEVER...WILL WAIT FOR ADDITIONAL CONTINUITY IN MODEL RUNS TO FORECAST COOLER TEMPERATURES AND CHANCES OF RAIN. FOR NOW...WILL CONTINUE WITH A DRY AND SLOW WARMING TREND THROUGH NEXT TUESDAY. DFW 69 90 69 89 / 30 20 20 20 ACT 71 91 71 91 / 30 30 20 20 PRX 67 87 67 87 / 20 20 20 20 DTO 68 89 68 88 / 30 20 20 20 TKI 68 89 68 87 / 30 20 20 20 DAL 69 90 69 89 / 30 20 20 20 TRL 70 90 70 89 / 20 20 20 20 CRS 71 90 71 90 / 20 30 20 20 TPL 72 89 72 92 / 30 30 20 20 .FWD...NONE. 65/DD
Hazardous weather outlook, Jun 3, 3:55 PM CDT, 3 hours 47 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 355 PM CDT TUE JUN 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS EVENING THROUGH THE OVERNIGHT HOURS ACROSS THE WESTERN HALF OF NORTH TEXAS. THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF THE I-35 CORRIDOR. LARGE HAIL AND DAMAGING WINDS WILL BE THE SEVERE WEATHER THREATS. HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING WILL ACCOMPANY SOME OF THESE STORMS. STRONG TO SEVERE THUNDERSTORMS WERE DEVELOPING ACROSS THE PANHANDLE INTO THE PERMIAN BASIN LATE THIS AFTERNOON. THESE STORMS WILL MOVE SOUTHEAST TONIGHT...AND ARE EXPECTED TO MOVE INTO THE WESTERN PART OF NORTH TEXAS LATE THIS EVENING INTO THE EARLY MORNING HOURS... AND ELSEWHERE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN... THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY AS NORTHWESTERLY FLOW ALOFT BRINGS A SERIES OF UPPER LEVEL DISTURBANCES ACROSS THE REGION. AN UPPER LEVEL RIDGE WILL START TO BUILD IN ACROSS THE STATE ON SATURDAY BRINGING DRY WEATHER TO NORTH TEXAS INTO THE EARLY PART OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 PM AND 1 AM NORTHWEST OF A GAINESVILLE...TO GOLDTHWAITE LINE. SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE REST OF THE AREA ALONG AND WEST OF THE I-35 CORRIDOR AFTER 1 AM.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:54 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 66 min |
| Jun 3, 10:03 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 57 min |
| Jun 3, 11:34 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 56 min |
| Jun 3, 11:52 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 53 min |
| Jun 4, 12:48 AM CDT | Severe Thunderstorm Warning | FWD | Hood | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.